Nebraska, 2006Damaging Wind in Nebraska, May 28, 2006
May 28, 2006 · NWS CYS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 28, 12:59 PM MST, 5 hours 20 minutes earlier.
Area forecast discussion, May 28, 12:59 PM MST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
159 PM MDT SUN MAY 28 2006
.SHORT TERM...THE PARENT LOW RESPONSIBLE FOR THE CURRENTLY UNSTABLE
WEATHER WILL PULL AWAY INTO CANADA OVERNIGHT DRIVING A SURFACE HIGH
THROUGH THE REGION LATER TONIGHT. THIS WILL BRING SEASONABLE AND
PLEASANT WEATHER FOR MEMORIAL DAY. IN THE MEANTIME...SHOWERS AND
THUNDERSTORMS ARE SPREADING INTO SOUTHERN ALBANY AND CARBON COUNTIES
THIS HOUR...EXACTLY WHERE THE RUC RESOLVED SOME INSTABILITY IN ITS
18Z RUN...THUS HAVE CONFIDENCE IN ITS LATER DEPICTION OF INSTABILITY
SPREADING THROUGH THE CWA AND CLIMAXING IN THE NORTHERN PANHANDLE
AROUND 00Z. A SEVERE THUNDERSTORM THREAT WILL EXIST ESPECIALLY IN
THE PANHANDLE WHERE SURFACE CONVERGENCE WILL BE AIDED BY UPPER JET
DYNAMICS. THINGS SHOULD QUIET DOWN BY 06Z OR SO WHEN THE DRY
SURFACE HIGH WILL MAKE A PUSH THROUGH THE CWA.
.LONG TERM...BY MONDAY NIGHT THE UPPER LOW AND SHORTWAVE TROUGH ARE
WELL NORTH OF THE CWA. THEN THROUGH WEDNESDAY...SOME MODELS MOVE
A WEAKER SHORTWAVE TROUGH OVER THE REGION...WHILE OTHERS ARE FLATTER
WITH THE FLOW ALOFT. THE GFS HAS BEEN AND ITS 12Z RUN CONTINUES TO
BE THE STRONGEST...WHILE THE 00Z CANADIAN IS THE FLATTEST OF THE
MODELS. AS SURFACE HIGH PRESSURE SLOWLY BUILDS OVER THE CWA...WEAK
BOUNDARY LAYER UPSLOPE LOOKS TO BE PRESENT THROUGH WEDNESDAY. MOST
MODELS DEVELOP SOME PRECIPITATION OVER THE EAST PART OF THE CWA
MAINLY IN THE AFTERNOON AND EVENING HOURS. THE 06Z DGEX AND NOGAPS
ARE DEPICTING THE PRECIPITATION TO BE MORE WIDESPREAD THAN THE OTHER
MODELS. A RIDGE ALOFT THEN BUILDS BACK OVER THE ROCKIES STARTING
ON THURSDAY PER MOST MODELS WHICH WILL RETURN THE CWA BACK TO WARM
TEMPERATURES AND GENERALLY DRY WEATHER. MODELS MAINLY DIFFER BY
NEXT WEEKEND WITH THE 06Z GFS MOVING A SIGNIFICANT SHORTWAVE TROUGH
OVER THE NORTHERN AND CENTRAL ROCKIES ON SUNDAY. OTHER MODELS STILL
HOLD ONTO THE RIDGE...INCLUDING THE 00Z AND 12Z GFS AND ECMWF. THE
12Z GFS DOES MOVE A WEAKER SHORTWAVE TROUGH OVER THE CWA FRIDAY AND
FRIDAY EVENING. AT THIS TIME WILL FOLLOW THE 00Z AND 12Z GFS AND
ECMWF AND WILL LEAN TOWARD KEEPING THE CWA DRY FROM THURSDAY THROUGH
NEXT SUNDAY WITH WARMING TEMPERATURES.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SOWKO/WEILAND
Hazardous weather outlook, May 28, 9:11 AM MST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1011 AM MDT SUN MAY 28 2006
NEZ054-055-WYZ059>070-291615-
KIMBALL-CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1011 AM MDT SUN MAY 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SOME THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON. A FEW STORMS
IN NIOBRARA AND GOSHEN COUNTIES MAY BECOME STRONG ENOUGH TO
PRODUCE GUSTY WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE A CHANCE OF SOME THUNDERSTORMS MAINLY ON TUESDAY AND
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
NEZ001>003-019>021-291615-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-
1011 AM MDT SUN MAY 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY
THIS EVENING IN THE PANHANDLE. SOME STORMS COULD BECOME QUITE
STRONG...PRODUCING STRONG WINDS AND HAIL...ESPECIALLY IN THE
NORTHERN HALF OF THE PANHANDLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE A CHANCE OF SOME THUNDERSTORMS MAINLY ON TUESDAY AND
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO EARLY THIS
EVENING.
SOWKO
In the hours before
Local storm report, May 28, 4:47 PM MST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
547 PM MDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 8 E CHUGWATER 41.76N 104.67W
05/28/2006 M0.50 INCH PLATTE WY TRAINED SPOTTER
0527 PM HAIL 8 SSE GUERNSEY 42.16N 104.68W
05/28/2006 M0.50 INCH PLATTE WY TRAINED SPOTTER
&&Local storm report, May 28, 5:02 PM MST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
602 PM MDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL JAY EM 42.47N 104.36W
05/28/2006 M0.75 INCH GOSHEN WY TRAINED SPOTTER
&&Local storm report, May 28, 5:19 PM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
619 PM MDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL LINGLE 42.14N 104.35W
05/28/2006 M0.50 INCH GOSHEN WY TRAINED SPOTTER
0557 PM HAIL TORRINGTON 42.07N 104.18W
05/28/2006 M0.25 INCH GOSHEN WY LAW ENFORCEMENT
0612 PM HAIL 5 SSW YODER 41.85N 104.33W
05/28/2006 M0.88 INCH GOSHEN WY TRAINED SPOTTER
&&Local storm report, May 28, 5:49 PM MST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
649 PM MDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 25 SSE HARRISON 42.35N 103.69W
05/28/2006 E60 MPH SIOUX NE TRAINED SPOTTER
0625 PM HAIL 25 SSE HARRISON 42.35N 103.69W
05/28/2006 M0.75 INCH SIOUX NE TRAINED SPOTTER
&&Local storm report, May 28, 5:52 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
652 PM MDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM TSTM WND GST SCOTTSBLUFF 41.87N 103.66W
05/28/2006 M63 MPH SCOTTS BLUFF NE ASOS
0630 PM TSTM WND GST 10 S AGATE 42.27N 103.78W
05/28/2006 E70 MPH SIOUX NE TRAINED SPOTTER
0645 PM TSTM WND GST LAKE MINATARE 41.93N 103.50W
05/28/2006 E70 MPH SCOTTS BLUFF NE TRAINED SPOTTER
&&Local storm report, May 28, 6:09 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
709 PM MDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST BAYARD 41.76N 103.32W
05/28/2006 E60 MPH MORRILL NE PUBLIC
POWER LINES ARCING
&&
AAHThunderstorm Wind, Box Butte
- When
- May 28, 6:19 PM MST to 6:22 PM MST
- Where
- Box Butte County, Hemingford
- Measured
- 83 kt (96 mph) measured gust
- Property damage
- $250,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 42.317, -103.067
Estimated wind gusts of 60 mph and some nickel size hail reported from Hemingford, Nebraska, withan unofficial wind gust of 96 mph at a highway observation platform 5 miles east of Hemingford. Center pivots flipped and about 45 power poles damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 28, 20061 death · 1 event
- Flood in Alaska, May 28 to 29, 2006$531,000 · 1 event
- Hail and Damaging Winds in South Dakota, May 28, 2006$62,000 · 1.75 in hail · 27 events
- Lightning Strike in Georgia, May 28, 2006$150,000 · 1 event
- Hail and Damaging Winds in South Dakota, May 28 to 29, 20061.75 in hail · 25 events
- Flash Flooding and Damaging Wind in Texas, May 28, 2006$25,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Florida, May 28, 2006$25,000 · 60 kt wind · 4 events
- Flash Flood in Texas, May 28, 2006$20,000 · 1 event
- Lightning Strike in Florida, May 28, 20061 injured · 1 event
- Lightning Strike in Florida, May 28, 20061 injured · 1 event
- Lightning Strike in Arkansas, May 28, 20061 injured · 1 event
- Hail in Texas, May 28, 2006$10,000 · 1.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505907.